MAUDE Adverse Event Report: AVANOS MEDICAL INC. ON-Q PUMP WITH SELECT-A-FLOW; ELASTOMERIC - SAF

AVANOS MEDICAL INC. ON-Q PUMP WITH SELECT-A-FLOW; ELASTOMERIC - SAF
Model Number N/A
Medical Device Problem Codes Improper Flow or Infusion (2954); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Renal Failure (2041); Liver Failure (4492); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); Decreased Level of Consciousness (4591)
Date of Event 07/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6: appropriate term / code not available: health effect - clinical code: local anesthetic systemic toxicity (last).The sample is reported to be available but has not yet been received by the manufacturer.A review of the device history record is not possible as no lot number was provided; therefore, the udi-pi is unavailable.All information reasonably known as of 14 aug 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
Fill volume: unknown.Flow rate: 8-12cc/hr.Procedure: right total knee arthroplasty (tka).Cathplace: unknown.Infusion start time: 02jul2024.Infusion stop time: 04jul2024.It was reported, surgeon notified that patient was readmitted to hospital.Patient¿s continuous on-q pump was discontinued, and several tests completed.Surgeon has documented the pump was working as it should.Per additional information received on 22jul2024, patient had right total knee arthroplasty (tka) on (b)(6) 2024 as an outpatient.Patient communicated with team on (b)(6)2024, did outpatient physical therapy on (b)(6) 2024, and went to bed uneventfully.Patient was found unresponsive on (b)(6) 2024 at 2pm.Patient was taken by ems to regional hospital where she was intubated, found to be in renal and hepatic failure.Patient was in icu with intubation for 4 days.Patient improved on supportive care and organ systems normalized.Cognitively improving back to baseline as last visit.Transferred to nursing home for rehabilitation.Icu team treated as local anesthetic systemic toxicity (last) presumptively but etiology uncertain.Pictures of pump was taken showing some fluid remaining in the pump.It was additionally reported on 22july2024, flow rate at time of placement was 8cc/hr.Family reports they turned the rate up from 8 to 12cc/hr for 2 hours after therapy on (b)(6) 2024.They said she went to bed with a setting of 8 cc/hr.No known risk factors for last or anesthesia related complications.She reports a similar issue of unresponsiveness requiring icu admission for 11 days and intubation about 20 years ago.No cause was determined.Per additional information reported by the pre-op charge nurse on 26jul2024, this patients on q pump was set to 10cc/hr at discharge from our facility.

Brand Name
ON-Q PUMP WITH SELECT-A-FLOW
Common Device Name
ELASTOMERIC - SAF
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S. DE R.L. DE C.V.
ave noruega edificio d-1b
fraccionamiento rubio
tijuana b.c. 22116
MX   22116
Manufacturer Contact
ujjal chakravartty
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key19983332
Report Number2026095-2024-00041
Device Sequence Number8083374
Product Code MEB
UDI-Device Identifier00193494134723
UDI-Public(01)00193494134723
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue NumberCB004
Device Lot NumberANP
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2024
Initial Report FDA Received Date08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Life Threatening; Hospitalization;
Patient Age72 YR
Patient SexFemale
Patient Weight100 KG